MAUDE Adverse Event Report: ABBOTT MEDICAL SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING; RING, ANNULOPLASTY
Catalog Number SARP-28
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
¿ investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 28mm seguin annuloplasty ring was chosen for implantation.During the implantation, the ring dislodged from the holder handle and fell into the left ventricular cavity.The ring was surgically retrieved and a replacement non-abbott device was used to complete the mitral valve replacement.The patient remained hemodynamically stable throughout the procedure.The patient remained on cardiopulmonary bypass throughout.There was no clinically significant delay.
 
Additional Manufacturer Narrative
An event of ring dislodged from the holder handle was reported.The device was returned to abbott for analysis.The investigation found that the sewing thread on the ring was noted to be broken.There was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet.There was no orifice damage observed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Images received appeared to show the packed ring.The device damage might be due to handling during explant but cannot be confirmed.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
SJM SéGUIN SEMI-RIGID ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19035757
Report Number2135147-2024-01496
Device Sequence Number20863253
Product Code KRH
UDI-Device Identifier05415067044792
UDI-Public(01)05415067044792(17)270714(10)9144919
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSARP-28
Device Lot Number9144919
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown